Steroid Acne

September 14, 2005
Eric J. Lewis, MD
Eric J. Lewis, MD

,
Charles E. Crutchfield III, MD
Charles E. Crutchfield III, MD

Five days after beginning aggressive treatment with intravenous corticosteroids for inflammatory bowel disease, this 26-year-old man noticed the sudden eruption of this mildly pruritic rash.

Five days after beginning aggressive treatment with intravenous corticosteroids for inflammatory bowel disease, this 26-year-old man noticed the sudden eruption of this mildly pruritic rash. The diagnosis was steroid acne, report Drs Charles E. Crutchfield III and Eric J. Lewis of Minneapolis.

In addition to the abrupt onset, other clues to the diagnosis of steroid acne are monomorphic lesions occurring on the upper trunk and, less frequently, on the face, and the absence of comedones. The patient was reassured that the eruption would resolve once the corticosteroids were discontinued.